Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
A_N_O_N

Ending my current treatment

I am thinking about starting Dan's Regimen but I am taking several medications.

These are my topical medications: Clindamycin, Tretinoin, Benzoyl Peroxide 4%

Oral: SMZ-TMP (sulfa), and Nicomide (not for smoking, it is a vitamin hehe)

I, unfortunately, cannot afford an appointment with my dermatologist. My skin is not as good as I desire and it is dry. If I start this regimen, I imagine that I would have to drop Clindamycin and Tretinoin, along with lowering the Benzoyl Peroxide to 2.5%.

I fear that I will just get another break out and it will end up being worse for me in the long run. Has anyone tried this using the same medications as the ones listed? How were the results? Is it wise to drop these without talking to my dermatologist?

Thank you in advanced.

Share this post


Link to post
Share on other sites

How long have you been on your current medications? If it's been less than 6 weeks, I'd hang in there. You can decide at that point if it's worth hanging in there or moving on to something else such as the Regimen.

Share this post


Link to post
Share on other sites

I wish it were only 6 weeks. I have been on these meds for years ;_;

For a while, things were going pretty well. In the past year, it just got worse. I can't go a day without a pimple...

I also want to end at least the topical treatment because I lost my insurance. All together I pay well over $200 for the meds (of course, some of them last me a while). Still, it has become a financial pinch for me so finding something cheaper would be great.

Thank you for the response.

Share this post


Link to post
Share on other sites

You are on a potent cocktail of medications. Was your acne severe when you got on them? If you are down to one pimple at a time, that's not so bad (unless it's a cyst). I'm afraid if you stop them all you may very well break out. But, it's also possible that you are on overkill by using so much stuff.

I'm not sure what to tell you. It's a gamble either way really.

Share this post


Link to post
Share on other sites

It certainly seems that way.

I am not down to one at a time. As I write this I can count several on my face. It seems like at least one new one pops up on a daily basis. It is frequently more than one. What's worse is they make my face pretty red, because I primarily get papules/pustules (I get whiteheads relatively frequently as well). Luckily, they are not cystic.

My acne can get extremely bad when I am not on these meds. I haven't seen my face without any medication for a very long time, but before the medication I had many papules/postules and a couple of nodules and cysts. Since I have been having problems with acne for a decade or more now, my dermatologist has suggested for me to try to wean off of my meds. Last time I tried was about a year ago and I had a horrible breakout, which included many more papules/pustules/whiteheads. I am not sure if this is a common occurrence when getting off the meds for the first time. I was afraid that it would get worse and scar my face, so I returned to my regular routine.

All I did was lower the amount of sulfa I took too. Everything else remained the same =\

For me, it seems the real controlling factor for the acne is the oral medications. I can go a few days without the topical ones and I don't have a horrible breakout (I do breakout slightly though).

I don't plan on stopping the oral. At least, I don't plan on it yet. I would definitely like to.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×